MAUDE Adverse Event Report: LIFECELL LARGE CURVED SHAPE FOR STRATTICE, BPS (CONTOUR3); MESH, SURGICAL

LIFECELL LARGE CURVED SHAPE FOR STRATTICE, BPS (CONTOUR3); MESH, SURGICAL
Catalog Number CON3006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from the sales rep on behalf of the hcp that a patient had strattice lot, sp200412-125, to the peri prosthetic capsule for treatment of contracture and for lower pole support on the right side.She did not wear her bra and bounced her breasts around quite a bit (extremely large and flat and long) and her right breast strattice became displaced unbeknownst to the hcp.She developed a contracture on that side and was not responsive to massage or ultrasound treatments.Re-operation was undertaken and she had red dots of inflammatory cells all over her native capsule (biopsy showed giant cell reaction with eosinophils) and a small amount of clear fluid and a pocket of sterile purulent material in the area of the displaced and crumpled strattice.The hcp debrided the unincorporated strattice, cleaned out all debris and injected the capsule with kenalog where they would not interfere with the patient's extremely thin soft tissue implant coverage (essentially skin on implant) and put the implant back in.The patient underwent surgery on (b)(6) 2023 and did fine for several weeks and as an after thought, was put on steroids post operatively.The patient was seen (b)(6) and was class i soft and better than last visit.Tapered her from 30 mg predisone to 20 mg.Seen on (b)(6) with complaints of rapid recurrence of the capsular contracture on the right and possible fluid build up again.The hcp restarted external ultrasound but doubts that will do more than make the patient happy they are intervening and can order an ultrasound to evaluate fluid.The left breast has been fine.Class i soft and good shape.No inflammation.The hcp did not explore it.The hcp is requesting guidance about what to do next as they have never had any issues before with strattice.The hcp is very concerned that they will need to remove the entire capsule and strattice and be left with a very thin fragile skin envelope (more than before) and a possibly deformed breast which will revert to capsular contracture again.The hcp states "just need advice and confirmation that full removal is the right thing to do and if waiting is of any value.".
 
Additional Manufacturer Narrative
The event of "capsular contracture", "seroma" is a physiological complication and analysis of the device generally does not assist lifecell in determining a probable cause for this event.A review of the device history record for strattice lot sp200412 has been initiated.If any new, changed or corrected information is noted, a supplemental report will be submitted.This is a known potential adverse event addressed in the product labeling.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.

Brand Name
LARGE CURVED SHAPE FOR STRATTICE, BPS (CONTOUR3)
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key17454656
Report Number1000306051-2023-00174
Device Sequence Number7260094
Product Code FTM
UDI-Device Identifier00818410010294
UDI-Public00818410010294
Combination Product (Y/N)N
PMA/510(K) Number
K082176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberCON3006
Device Lot NumberSP200412
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale